Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes headache while on contraceptive pill?

Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

default
Posted on Thu, 25 Aug 2016 in Pregnancy
Question: Hi ive been On the pill for about 3 months but decided to come off as it was giving me headaches and i wasnt feeling well and me and my boyfriend havent been having sex as i was having a burning feeling during sex and little cuts appearing we went to the sexual healh clinic and everything came back negative however 2 days after coming of the pill i had light bleeding where as now its more like a period but a bit heavier than i would be normally its not past a week and im still on and had a big clot pass through onto my santitary towel the size of a 2 pound coin which has scared me any idea what this could be or if it could just be my withdrawal bleed as im not too up to date with knowing about the pill and im 18 so it wouldnt be menopause or anything like that
doctor
Answered by Dr. Jacqueline Brown 1 hour later
Brief Answer:
It is normal to have a heavier period when you stop the pill

Detailed Answer:
Hello, and I hope I can help you today.

Normally, when you are on the pill, you get your period from withdrawal of the hormones at the end of the pack. If you stop taking the pill at a different time in the pack, you may get a period that is heavier, or lasts longer than what you usually see. Even if you see some blood clots, you do not need to worry unless you soak more than a pad per hour.

So you absolutely do not have to worry about menopause or any medical cause of your bleeding. Just give it a little more time and the bleeding will stop- and you should expect your next period in about a month after this one finishes.

I hope I was able to adequately answer your question today and that my advice was helpful. If you have any further inquiries, please do not hesitate to contact me.

Best wishes,

Dr. Brown
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Menopause

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

i m am 52 yrs old. i have complex partial seizures, extreme anxiety, add, and the dreaded menopause. I take 4 draws from a marijauna cigarette...

doctor1 MD

Hi, I am in menopause and suffer from body odor, which came from my neck up to head , I cant identify from where exactly, I thought it is from my...

doctor1 MD

I have a white spot on my lower lip, I have a sore right hip and lower back and sore lower pelvic area,also I have a large fibroid about the size...

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the...

doctor1 MD

I am 59, female, what can i do for vaginal dryness and odor?

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No...